Louisiana, 2013Damaging Winds in Louisiana, June 28, 2013
June 28, 2013 · NWS SHV · 5 events in 1 county or zone
A very unstable airmass developed across North Central Louisiana during the later afternoon and evening hours of June 28th. A strong frontal boundary was moving through Central and Southern Arkansas during the late afternoon, producing isolated strong to severe thunderstorms as the storms tracked south.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable airmass developed across North Central Louisiana during the later afternoon and evening hours of June 28th. A strong frontal boundary was moving through Central and Southern Arkansas during the late afternoon, producing isolated strong to severe thunderstorms as the storms tracked south. Cloud bases were elevated in nature and an isolated severe thunderstorm developed across Ouachita Parish near the Monroe, Louisiana area. This thunderstorm quickly became severe producing damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 1:41 PM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 1:41 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT FRI JUN 28 2013
.DISCUSSION...
FRONTAL BOUNDARY CURRENTLY SLIDING SOUTH ACROSS THE REGION ALONG A
LINE FROM NEAR PARIS TEXAS TO TEXARKANA AND NORTHEAST TOWARD
CAMDEN AND PINE BLUFF ARKANSAS. ISOLATED THUNDERSTORMS...ELEVATED IN
NATURE...HAVE BEEN SLIDING SOUTH ALONG AN OUTFLOW/FRONTAL
BOUNDARY EXTENDING FROM LITTLE ROCK TO PINE BLUFF. THESE STORMS
ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THROUGH THE
LATE AFTERNOON AND EVENING HOURS AS THE SOUTHWARD PROGRESSING SURFACE
BOUNDARY PHASES WITH A VERY UNSTABLE AIRMASS AT THE TIME OF
MAXIMUM DIABATIC HEATING.. THIS COMPLEX COULD DEVELOP INTO AN MCS
PRODUCING DAMAGING WIND AS HAIL ACROSS PORTIONS OF SOUTHERN
ARKANSAS AND NORTHEAST LOUISIANA EARLY THIS EVENING.
FRONTAL BOUNDARY TO BRING MUCH COOLER TEMPERATURES TO THE REGION
THROUGH THE WEEKEND AND INTO NEXT WEEK. HIGH TEMPERATURES ON
SATURDAY PROGGED TO CLIMB ONLY INTO THE LOWER TO MIDDLE
90S...WHILE AFTERNOON HIGH TEMPERATURES TO BARELY CLIMB OUT OF THE
80S ACROSS MOST LOCATIONS BY SUNDAY. CONCERNING MORNING LOW TEMPERATURES...
MOST LOCATIONS TO EXPERIENCE LOWS IN THE 60S THROUGHOUT THE
WEEKEND WITH AREAS NORTH OF INTERSTATE 30 POSSIBLY EXPERIENCING
LOW TEMPERATURES IN THE UPPER 50S BY MONDAY MORNING.
RAIN CHANCES TO STEADILY INCREASE THROUGHOUT NEXT WEEK AS AN
UPPER-LEVEL TROUGH RETROGRADES WESTWARD FROM THE APPALACHIANS TO
THE GREAT PLAINS. ALONG WITH BETTER RAIN CHANCES...MILD
TEMPERATURES TO HOLD THROUGH THE REMAINDER OF THE FORECAST
PERIOD. /05/
&&
.AVIATION...
NOT MUCH HAS CHANGED SINCE THE MORNING DISCUSSION ACROSS THE
TERMINAL LOCATIONS. AS EXPECTED...MID AND HIGH CLOUDS ARE QUICKLY
MOVING SOUTH OF THE I-20 CORRIDOR TERMINAL LOCATIONS ATTM. WHAT
HAS CHANGED IS AN AREA OF LIFT AND MOISTURE IN ASSOCIATION WITH A
SFC BOUNDARY/OUTFLOW BOUNDARY MERGER ACROSS CENTRAL ARKANSAS. THIS
HAS SPAWNED SOME ISOLATED SEVERE THUNDERSTORMS DURING THE PAST
HOUR AND GIVEN THE AMOUNT OF INSTABILITY ACROSS THIS REGION AND
STORM MOTION VECTORS...THERE MAY BE A THREAT FOR TSTMS IN THE ELD
AND MLU TERMINALS MUCH LATER THIS AFTERNOON/EVENING. THIS CAN MOST
CERTAINLY BE HANDLED BEST WITH AMENDMENTS IF NECESSARY.
FRONTAL BOUNDARY CONTINUES TO MOVE SLOWLY SOUTH AND EAST THIS
AFTERNOON AND SHOULD HAVE NO DIFFICULTY MAKING IT INTO THE I-20
TERMINAL LOCATIONS AON 00Z THIS EVENING. WINDS ARE MOSTLY SW TO WEST
NEAR 10KTS AHEAD OF THE BOUNDARY WITH A WIND SHIFT TO N OR NW NEAR
10 KTS BEHIND THE BOUNDARY. WINDS WILL DECOUPLE THIS EVENING WITH A
NORTH WIND NEAR 5 TO 10 KTS DURING THE MORNING HOURS ON SATURDAY.
/13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 95 67 91 66 / 10 0 0 10 10
MLU 72 93 65 88 64 / 30 0 0 10 10
DEQ 66 93 63 87 62 / 10 0 0 10 10
TXK 72 94 66 89 64 / 10 0 0 10 10
ELD 70 93 65 88 62 / 10 0 0 10 10
TYR 73 95 68 91 65 / 10 0 0 20 10
GGG 72 95 67 91 65 / 10 0 0 20 10
LFK 73 95 68 94 65 / 20 0 0 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/13
Hazardous weather outlook, Jun 28, 10:46 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT FRI JUN 28 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1146 AM CDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN EXPANDING RIDGE OF HIGH PRESSURE IN THE UPPER LEVELS OF THE
ATMOSPHERE OVER THE ROCKIES AND PLAINS STATES WILL RESULT IN
TEMPERATURES CLIMBING INTO THE UPPER 90S TO AROUND 100 DEGREES THIS
AFTERNOON. WHEN COMBINED WITH THE RELATIVE HUMIDITY...HEAT INDICES
WILL RANGE FROM 100 TO 105 DEGREES. PERSONS SPENDING TIME OUTDOORS
WORKING OR INVOLVED IN RECREATION ACTIVITIES SHOULD DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT...AND LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS IN THE SHADE OR IN AIR CONDITIONED FACILITIES.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF
THE FOUR STATE REGION DURING THE AFTERNOON AND OVERNIGHT WITH
OUTFLOW BOUNDARIES FROM STORMS OVER MISSOURI AND ARKANSAS AND A
COLD FRONT SPREADING SOUTH INTO THE AREA. ISOLATED SEVERE
STORMS WILL BE POSSIBLE WITH LARGE HAIL AND HIGH AND POSSIBLE
DAMAGING WINDS FOR PARTS OF SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL LOUISIANA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SLIGHTLY COOLER TEMPERATURES ARE EXPECTED FOR SATURDAY AND INTO
NEXT WEEK IN WAKE OF A WEAK COLD FRONT MOVING ACROSS THE REGION.
WITH MUCH DRIER AIR AND COOLER TEMPERATURES AROUND...DRY
CONDITIONS WILL PREVAIL UNTIL THE FIRST OF THE WORK WEEK WHEN AN
UPPER LOW WORKS WEST INTO THE LOWER MISSISSIPPI VALLEY. NO
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON OR
TONIGHT.
05
In the hours before
Special weather statement, Jun 28, 5:29 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT FRI JUN 28 2013
ARZ073-LAZ006-290015-
UNION-
629 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
EL DORADO...HUTTIG...LAPILE...LAWSON...NORPHLET...STRONG AND
URBANA...
AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EL DORADO...MOVING SOUTHEAST AT
25 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jun 28, 6:19 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT FRI JUN 28 2013
LAZ006-014-290100-
OUACHITA-UNION-
719 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...FARMERVILLE AND STERLINGTON...
AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
SOUTHEAST OF HUTTIG TO JUNCTION CITY...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Jun 28, 7:30 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT FRI JUN 28 2013
LAZ013-014-021-290215-
CALDWELL-JACKSON-OUACHITA-
830 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...JACKSON AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...MONROE...RICHWOOD AND WEST MONROE...
AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWARTZ TO
13 MILES EAST OF RUSTON...MOVING SOUTH AT 20 MPH. THESE STORMS WILL
MOVE ACROSS MOST OF MONROE...AND MAY PRODUCE MINOR STREET FLOODING
IN PORTIONS OF THE CITY.
MOTHBALL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY FREQUENT AND DEADLY LIGHTNING STRIKES ARE ALSO
OCCURRING WITH THESE STORMS.Thunderstorm Wind, Ouachita
- When
- June 28, 7:32 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.510, -92.080
Thunderstorm wind gust measured by the Monroe Regional Airport ASOS.
Thunderstorm Wind, Ouachita
- When
- June 28, 7:32 PM CST
- Where
- Ouachita County, 0.9 mi SE of Edgewater
- Measured
- 67 kt (77 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.510, -92.040
Isolated severe thunderstorm collapsed near the Monroe Regional Airport producing a 77 mph wind gust. Several aircraft hangers were reported to be damaged and an airplane was also damaged near the tarmac.
Thunderstorm Wind, Ouachita
- When
- June 28, 7:34 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.510, -92.080
Several powerlines were downed near the Delta Community College.
Thunderstorm Wind, Ouachita
- When
- June 28, 7:35 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.510, -92.080
Thunderstorm wind gust measured by the Monroe Regional Airport ASOS.
Thunderstorm Wind, Ouachita
- When
- June 28, 7:35 PM CST
- Where
- Ouachita County, 0.9 mi SW of Lakeshore
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.510, -92.080
Numerous trees and powerlines were downed in and around Monroe, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450079, 450082, 450080, 450078, 450081.